Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS New York, NY

August 12, 2005Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 12, 2005, 6:50 PM EDT for Orange County, New York. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2005, 6:50 PM EDT (22:50 UTC)
Expired
Aug 12, 2005, 7:45 PM EDT
In force
55 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Orange County, NY

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:00 PM EDTTSTM WND DMGOtisville, NYLARGE TREE BRANCHES DOWN
Aug 12, 7:25 PM EDTTSTM WND DMG5 W Goshen, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 122250
SVROKX
NYC071-122345-
/O.NEW.KOKX.SV.W.0047.050812T2250Z-050812T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
650 PM EDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK.

* UNTIL 745 PM EDT.

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTH OF ELLENVILLE TO 10 MILES NORTHWEST OF
  MILFORD...AND MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR CUDDEBACKVILLE BY 655 PM EDT.
  NEAR OTISVILLE BY 705 PM EDT.
  NEAR FINCHVILLE BY 710 PM EDT.
  NEAR WALDEN BY 715 PM EDT.
  NEAR MONTGOMERY BY 720 PM EDT.
  NEAR HAMPTONBURG BY 735 PM EDT.

THE TOWNS OF PINE BUSH...SCOTCHTOWN AND MAYBROOK ARE ALSO IN THE PATH
OF THESE SEVERE THUNDERSTORMS.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN SULLIVAN 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4166 7424 4147 7483 4126 7452 4156 7410

$$

EKSTER
1 follow-up statement
000 
WWUS51 KOKX 122342
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
741 PM EDT FRI AUG 12 2005

NYC071-122351-
/O.EXP.KOKX.SV.W.0047.000000T0000Z-050812T2345Z/
ORANGE NY-
741 PM EDT FRI AUG 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY WILL BE ALLOWED 
TO EXPIRE AT 745 PM...

AT 741 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM.

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:35 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 12, 3:35 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
335 PM EDT FRI AUG 12 2005

.NEAR TERM (TONIGHT)...
WARM FRONTAL BOUNDARY WORKING NE THROUGH CENTRAL NY IS ACTING AS A
FOCUS FOR SHOWERS AND TSTMS THIS AFTERNOON...SOME OF WHICH ARE
SEVERE. AS THIS BOUNDARY CONTINUES TO PUSH NE THIS EVENING...MOST OF
THIS ACTIVITY SHOULD REMAIN TO THE NORTH WHERE BEST MID/UPPER
SUPPORT WILL BE. NW SECTIONS OF CWA HAVE BEST CHANCE TO BE CLIPPED
BY THIS ACTIVITY WITH DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES AND
AHEAD OF ENCROACHING SEA-BREEZE BOUNDARY. MAIN THREAT WITH ANY
CONVECTION WILL BE ISOLATED STRONG WIND GUSTS AND HEAVY DOWNPOURS.
OTHERWISE...ACTIVITY SHOULD SLIDE ALONG NORTHERN PERIPHERY OF CWA
AND EAST OF REGION AFTER MIDNIGHT. HIGHER DEWPOINT AIR ADVECTING
INTO THE REGION HAS ALLOWED FOR DEVELOPMENT/MAINTENANCE OF STRATUS
ALONG SOUTHEASTERN WATERS AND FOR SOME PATCHY FOG IN SHELTERED
AREAS. WITH LOW-LEVEL FLOW BECOMING STRATUS SHOULD REMAIN IN THESE
AREAS AND PRIMARILY ALONG THE COAST. EXPECT DECREASING CLOUD COVER
TOWARDS DAYBREAK WITH RISING HEIGHTS...AND MIN TEMPERATURES HOLDING
5 TO 8 DEGREES ABOVE NORMAL.
&&

.SHORT TERM (SATURDAY THROUGH MONDAY)...
REGION WILL BE ON THE NORTHERN EDGE OF BERMUDA RIDGING...SURFACE AND
ALOFT. THIS WILL HOLD WARM FRONT JUST TO THE NORTH OF CWA
THROUGH THE WEEKEND WITH SOUTHERLY FLOW AROUND BERMUDA HIGH PUMPING
IN HAZY...HOT AND HUMID AIR. 850 HPA TEMPS RISING TO AROUND 20C AND
DRY ADIABATIC MIXING TO AROUND 800 HPA SHOULD HAVE TEMPS ACROSS THE
CITY AND NE NEW JERSEY RISING INTO THE UPPER 90S ON SATURDAY. WILL
HOLD TEMPS ACROSS NORTHERN PORTIONS OF THE LOWER HUDSON VALLEY AND
INTERIOR CONNECTICUT INTO THE MID 90S WITH AREA IN THE VICINITY OF
FRONTAL BOUNDARY. TEMPS ALONG THE COAST SHOULD HOLD IN THE 92-95
RANGE AS SOUTHERLY FLOW WILL PROMOTE AFTERNOON SEA-BREEZE
DEVELOPMENT.

WITH SOUTHERLY FLOW ADVECTING IN LOW TO MID 70 DEWPOINT AIR OVER
NEW JERSEY AND MID-ATLANTIC...MOISTURE POOLING SOUTH OF THE WARM
FRONT...AND 850 HPA DEWPOINTS OF 15C TO 17C...SURFACE DEWPOINTS
SHOULD HAVE NO PROBLEM SUSTAINING IN THE LOWER 70S. THE COMBINATION
OF HOT TEMPERATURES AND HIGH HUMIDITIES SHOULD HAVE HEAT INDICES
RISING TO BETWEEN 105 AND 110 ON SATURDAY ACROSS CITY...NE NEW
JERSEY...AND WESTERN NASSAU COUNTY. WILL ISSUE HEAT ADVISORY FOR
THESE AREAS. THE REMAINDER OF THE REGION WILL SEE HEAT INDICES OF
BETWEEN 100 TO 105.

FIRST PART OF THE DAY ON SATURDAY APPEARS FAIR AND DRY WITH
MID-LEVEL CAPPING AS BERMUDA RIDGE AXIS ROUNDS THROUGH THE REGION
AND WITH MID-LEVEL WAA.
LATE IN THE DAY AS RIDGE AXIS PASSES EAST. THE EXISTENCE OF MODERATE
INSTABILITY...ATLEAST 25 KT DEEP LAYER SHEAR...AND WITH LOW-LEVEL
CONVERGENCE IN VICINITY OF WARM FRONT TO THE NORTH AND LEE-SIDE
TROUGHING TO THE WARRANTS CHANCE TSTMS OVER NORTHERN AND WESTERN
SECTIONS FOR LATE IN THE DAY.

CONTINUED WAA FLOW...MARGINAL ELEVATED INSTABILITY...AND A WEAK
SHORTWAVE ROTATING AROUND THE RIDGE WILL SPREAD SHRA AND TSTMS
ACTIVITY ACROSS THE REGION THROUGH FIRST HALF OF OVERNIGHT.
OTHERWISE...SAT NIGHT WILL BE OPPRESSIVE...ESPECIALLY IN NYC/NJ
METRO AREA WITH HIGH DEWPOINTS AND TEMPS ONLY FALLING TO AROUND 80
DEGREES. THE REMAINDER OF THE REGION SHOULD HAVE MIN TEMPS RUNNING A
GOOD 5 TO 7 DEGREES ABOVE NORMAL.

SUNDAY WILL FEATURE RATHER SIMILAR CONDITIONS TO SATURDAY...WITH
MODEL TEMPERATURES RUNNING A BIT TOO COOL AS THEY MAY BE OVERDOING
CONVECTIVE DEBRIS AHEAD OF APPROACHING COLD FRONT AND TO SOUTH OF
WARM FRONT. WILL FORECAST TEMPS A FEW DEGREES COOLER FOR CITY AND
INLAND THAN SATURDAY TO ACCOUNT FOR CLOSER PROXIMITY OF FRONTAL
BOUNDARIES. DEWPOINTS SHOULD REMAIN IN THE 70S...WHEN COMBINED WITH
LOW TO MID 90 TEMPS...WILL BRING HEAT INDICES CLOSE TO 100 DEGREES
ACROSS CITY AND INTERIOR. THE TROPICAL AND MODERATELY UNSTABLE
AIRMASS IN PLACE AND CLOSER FRONTAL PROXIMITY WILL PROVIDE A MORE
WIDESPREAD CHANCE FOR SHOWERS/TSTM DEVELOPMENT SUNDAY AFTERNOON INTO
OVERNIGHT.

COLD FRONT WILL MAKE SLOW APPROACH SUNDAY NIGHT AS LOW PRESSURE
TRACKS TO THE NORTH OF THE REGION AND THEN CROSSES THROUGH THE
REGION BY LATE MONDAY. WITH A MARGINALLY UNSTABLE AND TROPICAL
AIRMASS IN PLACE...LOW-LEVEL CONVERGENCE IN VICINITY OF FRONT...AND
INCREASED LOW-LEVEL JET WILL CONTINUE WITH CHANCE OF SHRA/TSTM UNTIL
LATE MONDAY. TEMPERATURES WILL CONTINUE ABOVE NORMAL ON MONDAY AS
FLOW BECOMES OFFSHORE AND COOLER AIR LAGS BEHIND FRONT A BIT.
&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
UPPER FLOW WILL REMAIN RELATIVELY UNCHANGED WITH DOMINANT RIDGE OVER
THE SOUTHERN TIER AND REGION EMBEDDED IN ZONAL UPPER FLOW. WESTERLY
MID-LEVEL FLOW WILL PREVENT A QUICK FRONTAL PASSAGE...WITH THE FRONT
ONLY SAGGING SLOWLY SOUTH MIDWEEK. ADDITIONALLY THE EFFECT OF IRENE
IN TERMS OF CLOUD COVER AND OVERRUNNING TROPICAL MOISTURE MAY BE
REALIZED ACROSS SOUTHERN PORTIONS. THIS SHOULD KEEP A GOOD BIT OF
MID AND HIGH CLOUD COVER WITH A CHANCE OF SHOWERS THROUGH WED.
MODIFIED CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE REGION
THEREAFTER WITH DRY CONDITIONS. ONSHORE FLOW...CLOUD COVER...AND A
CANADIAN AIRMASS FOR THE FIRST HALF OF THE PERIOD WILL KEEP TEMPS
NEAR OR SLIGHTLY BELOW SEASONABLE...REBOUNDING A BIT TO END THE WEEK
AS HIGH PRESSURE SLIDES OFFSHORE.

AS FOR IRENE...THIS FAST ZONAL FLOW AND SURFACE HIGH BUILDING DOWN
FROM THE NORTH CURRENTLY APPEARS TO PREVENT HER FROM DIRECTLY
IMPACTING THE AREA PER CURRENT TPC/HPC DAY 6-7 FORECAST TRACK.
SWELLS AND ROUGH SEAS WOULD STILL BE A CONCERN. WITH THIS
SAID...THERE IS STILL QUITE A BIT OF UNCERTAINTY ON THIS TRACK...SO
REFER TO OFFICIAL TPC ADVISORIES FOR FURTHER INFORMATION ON IRENE.
&&

.AVIATION...
MARITIME TROPICAL AIR PREVAILS OVER THE REGION WITH GENERALLY VFR
CONDITIONS. THE EXCEPTION IS FOR SOME HAZE AND STRATUS ALONG
SOUTHEAST COAST OF LONG ISLAND AND SOUTHEASTERN CONNECTICUT.

KGON IS FORECASTED TO GO IFR AT 20Z. IT IS QUESTIONABLE HOW LONG THE
FOG AND STRATUS WILL PERSIST.

VERY ISOLATED CONVECTION WOULD BE CONFINED TO THE CONVERGENCE OF SEA
BREEZES FOR THE REST OF THE AFTERNOON. CONVECTION ALONG THE NY/PA
BOARDER IS EXPECTED TO PASS NORTH OF THE LOCAL AREA.

ON SATURDAY...WE HAVE FORECASTED PREVAILING MVFR IN HAZE. WHILE BY
AFTERNOON VSBY SHOULD REACH 6+ IN MANY AREAS...INCREASED LOW
LEVEL HUMIDITY WOULD KEEP FLIGHT LEVEL AND SLANT RANGE APPROACH
VISIBILITY REDUCED.

SCATTERED CONVECTION IS EXPECTED AFTER 18Z ON SATURDAY...MAINLY AWAY
FROM THE COAST.
&&

.MARINE...
THE WEATHER PATTERN THROUGH THE FORECAST PERIOD GETS A LITTLE MORE
ACTIVE THAN THE LAST FEW WEEKS. IRENE IS EXPECTED TO MOVE UP CLOSE
TO THE OUTER BANKS OF THE CAROLINAS...THEN OUT TO SEA BY WED OR
THURS. KEEP ABREAST OF SITUATION VIA THE LATEST ADVISORIES FROM THE
NATIONAL HURRICANE CENTER. EFFECTS FROM IRENE WILL LIKELY BE
SOUTHERLY SWELLS BY EARLY NEXT WEEK...WHICH WOULD LIKELY REACH SCA
CRITERIA BY MONDAY OR TUESDAY...AND CONTINUING THROUGH THE WEEK. A
COLD FRONT IS EXPECTED TO CROSS THE WATERS MONDAY OR MONDAY
NIGHT...WITH NORTH TO NORTHEAST WINDS ABOVE 15 KT EXPECTED IN ITS
WAKE.
&&

.HYDROLOGY...
NO WIDESPREAD PROBLEMS ARE EXPECTED OVER THE NEXT FEW DAYS.
HOWEVER...ANY SCATTERED SHOWERS/TSTM ACTIVITY IS CAPABLE OF
TORRENTIAL DOWNPOURS SATURDAY THROUGH MONDAY AS HIGH PRECIPITABLE
WATER VALUES REMAIN IN PLACE. LOCALIZED URBAN AND SMALL STREAM
FLOODING WOULD BE MAJOR THREAT.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY IN EFFECT FOR NYZ072>077.
NJ...HEAT ADVISORY IN EFFECT FOR NJZ003>006-11.
MARINE...NONE.
&&

PUBLIC: NV
AVIATION: JST
MARINE: MLE
Hazardous weather outlook, Aug 12, 4:00 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
400 PM EDT FRI AUG 12 2005

CTZ005>009-NJZ003>006-011-NYZ067>078-080-130900-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-NORTHERN NEW HAVEN CT-
NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-NORTHWEST SUFFOLK NY-
ORANGE NY-PUTNAM NY-QUEENS NY-RICHMOND (STATEN IS.) NY-ROCKLAND NY-
SOUTHERN FAIRFIELD CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-
400 PM EDT FRI AUG 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A HEAT ADVISORY IS IN EFFECT FOR NYC...PORTIONS OF NORTHEASTERN NEW
JERSEY...AND NORTHWEST NASSAU COUNTY FOR SATURDAY.

HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITY WILL
RAISE HEAT INDICES TO BETWEEN 105 AND 110 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ010-011-NYZ079-081-130900-
NORTHEAST SUFFOLK NY-SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-
SOUTHERN NEW HAVEN CT-
400 PM EDT FRI AUG 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANZ330-335-338-350-353-355-130900-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EDT FRI AUG 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
SWELLS FROM TROPICAL STORM IRENE WILL CREATE A MODERATE RISK OF RIP
CURRENTS THROUGH THIS WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 12, 4:36 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
436 PM EDT FRI AUG 12 2005

CTZ005-009-NJZ002>006-011-NYZ067>077-130100-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN WESTCHESTER NY-ORANGE NY-PUTNAM NY-
QUEENS NY-RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN WESTCHESTER NY-UNION NJ-WESTERN PASSAIC NJ-
436 PM EDT FRI AUG 12 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THE STORM PREDICTION CENTER IN NORMAL OKLAHOMA HAS PLACED THE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING.
THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED OVER NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK AS OF LATE AFTERNOON. THESE
STORMS ARE EXPECTED TO MOVE EAST SOUTHEASTWARD AS THE EVENING
PROGRESSES...AND POSSIBLY AFFECT PORTIONS OF THE TRI-STATE AREA
BETWEEN 6 AND 9 PM. ANY THUNDERSTORMS WILL LIKELY REMAIN ISOLATED TO
SCATTERED...BUT ANY STORM THAT DOES DEVELOP OR MOVE INTO THE REGION
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...DEADLY LIGHTNING...
AND TORRENTIAL DOWNPOURS.
Special weather statement, Aug 12, 6:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
626 PM EDT FRI AUG 12 2005

NYZ067-122330-
ORANGE-
626 PM EDT FRI AUG 12 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR ORANGE
COUNTY...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF MONTICELLO...AND MOVING SOUTHEAST
AT 25 MPH.

PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING THE CITIES OF
BULLVILLE...MONTGOMERY...WALDEN AND GARDNERTOWN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.